Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    5
  • views
    1204

My Intro

wishfuldrinking

398 views

Hi all...lurked this board on and off for years before finally deciding to create and account. My short story is, had clear skin all my life until my early 20's- started breaking out mildly, then around 23, started getting cystic acne, which started small and and has now waged full on battle with my face- like for real NO JOKE, really bad. I have multiple cysts currently on both sides of my face, which almost seem connected under the skin. It is not pleasant to deal with and it's definitley not pleasant to look at. It's starting to have such a profound effect on my life that it's truly worrisome to me...I cancel plans, skip school, call out of work, avoid eye contact- I am the opposite of who I was and want to be. I have been to the dermatologist and been on Minocycline (which I swear made my pigmentation worse) Now on Ampicillin and topicals with NO result at all. I have had to get cortisone shots almost every 2 weeks- it's been a true nightmare. My current derm refuses to prescribe Accutane, so I have found another and have and appt coming up this week. I can only hope that they will prescribe it. I have always been terrified of the side effects, because I have always struggled with depression, but lately it's been largely due to my skin and low self confidence. But I am also terrified of the initial breakout, as most of us seem to be- but at this point, I don't know if it could be worse than what is already going on with my face and I am willing to suffer almost any side effect at this point to try to make any kind of progress. Any words of advice or encouragement are appreciated- I feel comforted reading all of your stories and seeing many similarities. Since I am surrounded by friends with flawless skin, it's nice to think I may have found others who understand what I am going through and be able to be honest and not embarrassed. thanks for taking the time to read my sob story and please contact me if you have advice or suggestions or even if you need someone to talk to as well.



5 Comments


Recommended Comments

Hey, I feel ya.

There is a month waiting period from the time you're prescribed to when you can actually start accutane. I'm not bothered by this however, because like you I'm dreading the initial break out, and this means I will start taking accutane right around holiday break. This means I can hide all I want.

I also had clear skin all of my life until I was 22, but now I'm plagued by serious cystic acne. It's so frustrating and sad.

I'm also afraid of the side effects of accutane. I have bad luck with things, and I'm also struggling with depression. I feel like my skin makes it worse though, like you, and at this point I don't have any more treatment options, and I think I'll go crazy if this doesn't stop.

Good luck and I hope things work out for you.

Share this comment


Link to comment

Hey there :) good luck with getting the accutane prescribed. The first dermatologist I went to was very against it and prescribed me several things that helped a tad, but then after a few weeks, stopped being effective.

I then looked around for another derm, and found this guy I really liked. He has really listened to my complaints, and even though my acne is pretty mild/moderate right now, he understood that I'm sick of having bad skin for so long... anyways, after trying a few more products, he agreed to let me try accutane, explained all the side effects of it and assured me that in his 17 years of practice, he's never had anybody acquire serious health issues from taking it.

So it definitely depends on the dermatologist. He also explained that if the side effects start bothering me, it's perfectly okay to take a couple days off.

All that to say, good luck and keep us posted with your progress! :)

Share this comment


Link to comment

Thanks for the encouragement! My derm said pretty much the same thing. I really like my dermatologist too. He used to have terrible acne, and I feel like he really understands what it's like. He went on accutane himself actually and hasn't had problems subsequently.

Share this comment


Link to comment

I definitely understand how you feel! It's so discouraging to see everyone with flawless clear skin while you're entire face is broken out. Even though people might say that they don't even notice my acne, I know that they do and it definitely effects my self esteem. Days when my face is really horrible I don't even feel like going out of my house. I have also tried all kinds of topical medications and antibiotics, some of which sort of worked, but I'm ready to be done with acne for good. I'm also scared about the side affects of Accutane but I just started my treatment and hopefully all will go well!

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×